What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Nov 10, 2:57 PM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Nov 10, 2:57 PM CST, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
257 PM CST Tue Nov 10 2020
.UPDATE...
(Issued 257 PM CST Tue Nov 10 2020)
Convection over eastern Iowa and western Illinois is starting to
take on a more northerly track as the surface low lifts north into
the region. These line segments will be our main concern as they
move into far southeastern Wisconsin. The surface front has
finally stalled and the associated fine line is starting to pivot
on radar, implying that a slight return back to the north or
northwest might be imminent. As previously mentioned, areas on the
warm side of this boundary will have the best chance of seeing
severe weather, though the severe threat will extent at least
somewhat into the cool side of the front given the shallow post
frontal airmass. Strong wind gusts have been observed with these
storms to our south, along with several well developed
mesovortices. This threat will likely extend into southeastern
Wisconsin.
Boxell
&&
.SHORT TERM...
(Issued 124 PM CST Tue Nov 10 2020)
Tonight through Wednesday night:
Keeping a close eye on the position of the surface front early
this afternoon. It has pushed further east than initially
anticipated, though has finally stalled out in the last hour or
two. The front is fairly shallow, so we could still see a severe
threat on the cool/north side of the boundary, but overall the
highest threat will be on the warm/south side of the front.
Two areas of convection are being watched at this hour. The first
is an area of thunderstorms that has developed along the actual
frontal boundary, with cells moving northeast along the front. The
second is moving out of eastern Iowa and into far southwestern
Wisconsin. This second area of convection was expected to be the
primary activity, and is still expected to progress east-northeast
across the area. It's not entirely clear how the eastern area of
convection will evolve. It's shown some strengthening, but so far
has remained very closely tied to the actual front, and seemingly
rather elevated in nature.
In any case, the severe weather threat will be focused on strong
straight line wind gusts, and the potential for a few spin up
tornadoes. It wouldn't be surprising to see some stronger wind
gusts from convection that doesn't look terribly impressive on
radar, just given the very strong wind fields in the lowest few
thousand feet of the atmosphere. The tornado threat will be tied
to east and northeastward surges within the QLCS, and as is
usually the case with QLCS tornadoes, would be expected to develop
fairly rapidly.
Once the surface low lifts north and the cold front sweeps across
the area, rain should end fairly quickly later this evening. West
to southwest winds will be quite gusty behind the front, with
40-45 MPH gusts common. The Wind Advisory was expanded to include
a couple more counties back to the west to account for a slightly
expanded area of stronger winds. That Advisory runs through 4 AM,
though winds will remain breezy through daybreak on Wednesday.
Tomorrow should be a fairly nice, albeit much cooler day across
the area. Winds will continue to diminish as high pressure builds
in, which will also bring plentiful sunshine. Highs will be in
the mid 40s, which is about average for this time of year.
Boxell
&&
.LONG TERM...
(Issued 124 PM CST Tue Nov 10 2020)
Thursday through Tuesday:
Thursday looks to be another pleasant day, with temperatures in
the 50s. Clouds will increase later in the day as an upper level
wave approaches, which will bring a small chance for rain showers
or a rain/snow mix to the area Thursday night. Chances will be
highest across the northern portions of the forecast area.
Cool high pressure quickly moves through the area on Friday,
before precip chances return Saturday ahead of a digging shortwave
over the Central Plains. Appears right now that this will mostly
be in the form of cold rain on Saturday, though a few snowflakes
could mix in, especially on Saturday morning. Sunday currently
looks to be mostly dry, though breezy, before a secondary front
comes through Sunday night. This will likely bring temperatures
down to, and possibly below average to start next workweek.
Boxell
&&
.AVIATION...
(Issued 124 PM CST Tue Nov 10 2020)
MVFR and IFR ceilings will persist this afternoon and early this
evening as a frontal boundary affects the area. Rain and a few
thunderstorms will increase in coverage as well this afternoon,
which could cause some reductions in visibility as well. Winds
will also be a concern this afternoon, with gusty south winds over
far southeastern Wisconsin.
That front will then accelerate and sweep across the area this
afternoon into early evening, bringing with it a chance for strong
to severe thunderstorms. Behind the front, expect southwest to
west winds to become very gusty, with gusts approaching 40 knots
very late this afternoon into this evening. Ceilings should
rapidly increase to VFR behind the front as well.
Boxell
&&
.MARINE...
(Issued 124 PM CST Tue Nov 10 2020)
South winds will continue to increase this afternoon across the
nearshore waters, with gales developing by early to mid
afternoon south of Milwaukee. Winds then increase over the open
waters this evening, as low pressure rapidly lifts north toward
Lake Superior. Over the south half the lake, west to southwest
winds will increase to gales. For the north half of the lake,
gales will initially be from the east and southeast, but will
become more westerly with time as the front moves through. Expect
gales to persist into early tomorrow morning over the southern
half of the lake, and through mid morning tomorrow across the
north.
Relatively quiet weather is then expected through Friday, before
another system affects the region Saturday. Right now, it appears
that south winds could approach gale force on Saturday, with
another period of possible gales on Sunday. Gusty northwest winds
are expected for much of the beginning of next week, though right
now it appears like they may remain just below gale force.
Boxell
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory...WIZ064-WIZ065-WIZ066-WIZ069-WIZ070-WIZ071-WIZ072
until 4 AM Wednesday.
Wind Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ057-WIZ058-WIZ059-
WIZ060-WIZ063...6 PM Tuesday to 4 AM Wednesday.
LM...Gale Warning...LMZ080-LMZ643-LMZ644-LMZ669-LMZ671-LMZ673-LMZ675-
LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...6 PM
Tuesday to 4 AM Wednesday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...6 PM Tuesday to 9 AM Wednesday.
Small Craft Advisory...LMZ643-LMZ644 until 6 PM Tuesday.
Gale Warning...LMZ645-LMZ646 until 4 AM Wednesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Nov 10, 7:47 PM CST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
747 PM CST Tue Nov 10 2020
WIZ046-047-051-052-056>060-062>072-120200-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
747 PM CST Tue Nov 10 2020
This Hazardous Weather Outlook is for portions of east
central Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
A Wind Advisory is in effect through early Wednesday morning for
strong southwest to westerly winds behind a cold front. Wind gusts
up to 50 mph are possible tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Tuesday afternoon and evening.
LMZ643>646-120200-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
747 PM CST Tue Nov 10 2020
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
Southwest to west gales likely across all the nearshore zones
this evening into tonight behind the cold front. A Gale Warning
remains in effect.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
No hazardous weather is expected at this time.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-120200-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
747 PM CST Tue Nov 10 2020
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
Across the southern portion of the lake, winds have turned to the
southwest and have increased to gale force behind a frontal
passage. Winds turn more to the west overnight and remain at gale
force.
Across the northern portion of the lake, east to southeast winds
will increase to gale force this evening as the low lifts toward
Lake Superior. Then switch to the southwest to west overnight with
gusts remaining at gale force.
A Gale Warning remains in effect for the entire lake.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
The Gale Warning will continue through early Wednesday morning in
the north.
Winds this weekend may approach gale force.
www.weather.gov/mkx
In the hours before
Local storm report, Nov 10, 7:41 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG ROCHESTER 42.74N 88.22W
11/10/2020 RACINE WI 911 CALL CENTER
MULTIPLE REPORTS OF TREES ON ROADWAYS AND
POWER POLES SNAPPED. TIME ESTIMATED FROM
RADAR.
&&
TPLocal storm report, Nov 10, 7:55 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
755 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG BIG BEND 42.88N 88.20W
11/10/2020 WAUKESHA WI 911 CALL CENTER
REPORTS OF MULTIPLE TREES DOWN AND LARGE
LIMBS DOWNS. TIME ESTIMATED FROM RADAR.
&&
TPLocal storm report, Nov 10, 7:57 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
757 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 SW DELAFIELD 43.06N 88.41W
11/10/2020 WAUKESHA WI PUBLIC
REPORTS OF MULTIPLE POWER LINES
DOWN/SNAPPED. TIME ESTIMATED FROM RADAR.
&&
TPLocal storm report, Nov 10, 7:59 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 2 SSE WAUKESHA 42.99N 88.23W
11/10/2020 WAUKESHA WI 911 CALL CENTER
MULTIPLE TREES DOWN AND POWERS LINES SNAPPED
FROM VERNON TO SOUTHERN WAUKESHA CITY. TIME
ESTIMATED FROM RADAR.
&&
TPLocal storm report, Nov 10, 8:07 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
807 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 3 NE PLEASANT PRAIRIE 42.58N 87.88W
11/10/2020 KENOSHA WI BROADCAST MEDIA
LARGE TREES UPROOTED AND SNAPPED. RELAYED
FROM MEDIA. TIME ESTIMATED FROM RADAR.
&&
TPLocal storm report, Nov 10, 8:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
827 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 2 ESE WAUWATOSA 43.05N 88.00W
11/10/2020 MILWAUKEE WI PUBLIC
MULTIPLE POWER LINES DOWN AND TRANSFORMER ON
FIRE. TIME ESTIMATED FROM RADAR.
&&
TP